Alert archive / Kansas / Wind Advisories in 2018

Wind Advisory 14, NWS Wichita, KS

April 14, 2018Chautauqua County, Elk County, Greenwood County, Kansas

NWS Wichita, KS issued this wind advisory at Apr 14, 2018, 4:40 AM CDT for Chautauqua County, Elk County, Greenwood County, Kansas. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Apr 14, 2018, 4:40 AM CDT (09:40 UTC)
Expired
Apr 14, 2018, 11:09 PM CDT
In force
18 hr
Issued by
NWS Wichita, KS

Counties Chautauqua County, KS, Elk County, KS, Greenwood County, KS

The radar

The Wichita radar (KICT), 107 km from the middle of the area, began a volume at 09:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 9.7 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2018-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 15 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2018-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
15 J/kg
Mixed-layer CIN
-128 J/kg
Mixed-layer LCL
2012 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

289 
WWUS73 KICT 140940
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
440 AM CDT Sat Apr 14 2018

...Strong Northwest Winds To Lash Most Areas Today...

KSZ032-033-047-048-050-142345-
/O.CON.KICT.HW.W.0002.000000T0000Z-180415T0000Z/
Russell-Lincoln-Barton-Ellsworth-Rice-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Lyons, and Sterling
440 AM CDT Sat Apr 14 2018

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* Winds...Northwest 35 to 45 mph with 50 to 55 mph gusts.

* Timing...The very strong winds will occur until late this 
  afternoon.

* Impacts...Driving will be very difficult, especially for high
  profile vehicles which may be overturned! Be especially careful
  when traveling on east/west oriented highways such as I-70 and
  in hilly terrain. Such strong winds can cause property damage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained winds of at least 40 mph, and/or gusts of
at least 58 mph, are likely. Winds this strong can cause property
damage. Make sure all light weight property is thoroughly secured.

&&

$$

KSZ070-094-098-142345-
/O.NEW.KICT.WI.Y.0014.180414T0940Z-180415T0000Z/
Greenwood-Elk-Chautauqua-
Including the cities of Eureka, Madison, Howard, Moline, Longton,
Grenola, Sedan, and Cedar Vale
440 AM CDT Sat Apr 14 2018

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

The National Weather Service in Wichita has issued a Wind
Advisory, which is in effect until 7 PM CDT this evening.

* Winds...Northwest 25 to 35 mph with 40 to 45 mph gusts.

* Timing...The strong winds would occur until late this afternoon.

* Impacts...Driving will be difficult, especially for high profile
  vehicles and when traveling on east/west oriented highways such
  as Highways 54 and 160.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds from 30 to 39 mph and/or
gusts from 46 to 57 mph are likely. Winds this strong can make 
driving difficult, especially for high profile vehicles. Use extra
caution. Be sure to secure all light weight property.

&&

$$

KSZ049-051>053-067>069-082-083-091>093-142345-
/O.CON.KICT.WI.Y.0013.000000T0000Z-180415T0000Z/
Saline-McPherson-Marion-Chase-Reno-Harvey-Butler-Kingman-Sedgwick-
Harper-Sumner-Cowley-
Including the cities of Salina, McPherson, Hillsboro, Marion, 
Peabody, Cottonwood Falls, Strong City, Hutchinson, Newton, 
El Dorado, Augusta, Andover, Rose Hill, Kingman, Derby, 
Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, 
Harper, Attica, Wellington, Winfield, and Arkansas City
440 AM CDT Sat Apr 14 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* Winds...Northwest 25 to 35 mph with 40 to 45 mph gusts.

* Timing...The strong winds would occur until late this afternoon.

* Impacts...Driving will be difficult, especially for high profile
  vehicles and when traveling on east/west oriented highways such
  as I-70 and Highway 400.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds from 30 to 39 mph and/or
gusts from 46 to 57 mph are likely. Winds this strong can make 
driving difficult, especially for high profile vehicles. Use extra
caution. Be sure to secure all light weight property.

&&

$$

ES
4 follow-up statements
117 
WWUS73 KICT 141801
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
101 PM CDT Sat Apr 14 2018

...Strong northwest winds to continue this afternoon...

KSZ032-033-047-048-050-150000-
/O.CON.KICT.HW.W.0002.000000T0000Z-180415T0000Z/
Russell-Lincoln-Barton-Ellsworth-Rice-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Lyons, and Sterling
101 PM CDT Sat Apr 14 2018

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* Winds...Northwest around 40 mph with gusts 50 to 55 mph.

* Timing...The very strong winds will occur until late this 
  afternoon.

* Impacts...Driving will be very difficult, especially for high 
  profile vehicles which may be overturned! Be especially 
  careful when traveling on east/west oriented highways such as 
  I-70 and in hilly terrain. Such strong winds can cause 
  property damage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained winds of at least 40 mph, and/or gusts of
at least 58 mph, are likely. Winds this strong can cause property
damage. Make sure all light weight property is thoroughly
secured.

&&

$$

KSZ049-051>053-067>069-082-083-091>093-150000-
/O.CON.KICT.WI.Y.0013.000000T0000Z-180415T0000Z/
Saline-McPherson-Marion-Chase-Reno-Harvey-Butler-Kingman-Sedgwick-
Harper-Sumner-Cowley-
Including the cities of Salina, McPherson, Hillsboro, Marion, 
Peabody, Cottonwood Falls, Strong City, Hutchinson, Newton, 
El Dorado, Augusta, Andover, Rose Hill, Kingman, Derby, 
Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, 
Harper, Attica, Wellington, Winfield, and Arkansas City
101 PM CDT Sat Apr 14 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* Winds...Northwest 30 to 40 mph with gusts up to 50 mph.

* Timing...The strong winds would occur until late this 
  afternoon.

* Impacts...Driving will be difficult, especially for high 
  profile vehicles and when traveling on east/west oriented 
  highways such as I-70 and Highway 400.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds from 30 to 39 mph
and/or gusts from 46 to 57 mph are likely. Winds this strong can
make driving difficult, especially for high profile vehicles. Use
extra caution. Be sure to secure all light weight property.

&&

$$

KSZ070-094-098-150000-
/O.CON.KICT.WI.Y.0014.000000T0000Z-180415T0000Z/
Greenwood-Elk-Chautauqua-
Including the cities of Eureka, Madison, Howard, Moline, Longton,
Grenola, Sedan, and Cedar Vale
101 PM CDT Sat Apr 14 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* Winds...Northwest 25 to 30 mph with gusts up to 40 mph.

* Timing...The strong winds would occur until late this 
  afternoon.

* Impacts...Driving will be difficult, especially for high 
  profile vehicles and when traveling on east/west oriented 
  highways such as Highways 54 and 160.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds from 30 to 39 mph
and/or gusts from 46 to 57 mph are likely. Winds this strong can
make driving difficult, especially for high profile vehicles. Use
extra caution. Be sure to secure all light weight property.

&&

$$
569 
WWUS73 KICT 142039
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
339 PM CDT Sat Apr 14 2018

KSZ032-033-047-048-050-150500-
/O.EXB.KICT.WI.Y.0013.180415T0000Z-180415T0500Z/
/O.CON.KICT.HW.W.0002.000000T0000Z-180415T0000Z/
Russell-Lincoln-Barton-Ellsworth-Rice-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Lyons, and Sterling
339 PM CDT Sat Apr 14 2018

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...
...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO MIDNIGHT CDT
TONIGHT...

The National Weather Service in Wichita has issued a Wind
Advisory, which is in effect from 7 PM this evening to midnight
CDT tonight.

* Winds...Northwest 30 to 40 mph with gusts up to 50 mph.

* Timing...The strongest winds would occur through sunset, then
  slowly diminish through midnight.

* Impacts...Driving will be difficult, especially for high 
  profile vehicles and when traveling on east/west oriented 
  highways such as I-70 and Highway 400.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds from 30 to 39 mph
and/or gusts from 46 to 57 mph are likely. Winds this strong can
make driving difficult, especially for high profile vehicles. Use
extra caution. Be sure to secure all light weight property.

A wind advisory means that sustained winds of at least 30 mph
and/or wind gusts over 45 mph are expected.  Winds this strong
can make driving difficult, especially for high profile
vehicles. Use extra caution.

&&

$$

KSZ049-051>053-067>069-082-083-091>093-150500-
/O.EXT.KICT.WI.Y.0013.000000T0000Z-180415T0500Z/
Saline-McPherson-Marion-Chase-Reno-Harvey-Butler-Kingman-Sedgwick-
Harper-Sumner-Cowley-
Including the cities of Salina, McPherson, Hillsboro, Marion, 
Peabody, Cottonwood Falls, Strong City, Hutchinson, Newton, 
El Dorado, Augusta, Andover, Rose Hill, Kingman, Derby, 
Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, 
Harper, Attica, Wellington, Winfield, and Arkansas City
339 PM CDT Sat Apr 14 2018

...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CDT TONIGHT...

* Winds...Northwest 25 to 35 mph with gusts up to 50 mph.

* Timing...The strongest winds would occur through sunset, then
  slowly diminishing through midnight.

* Impacts...Driving will be difficult, especially for high profile
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds from 30 to 39 mph
and/or gusts from 46 to 57 mph are likely. Winds this strong can
make driving difficult, especially for high profile vehicles. Use
extra caution. Be sure to secure all light weight property.

&&

$$

KSZ070-094-098-150500-
/O.EXT.KICT.WI.Y.0014.000000T0000Z-180415T0500Z/
Greenwood-Elk-Chautauqua-
Including the cities of Eureka, Madison, Howard, Moline, Longton,
Grenola, Sedan, and Cedar Vale
339 PM CDT Sat Apr 14 2018

...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CDT TONIGHT...

* Winds...Northwest 20 to 30 mph with gusts up to 40 mph.

* Timing...The strong winds would occur through sunset, then 
  gradually diminish this evening.

* Impacts...Driving will be difficult, especially for high profile
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds from 30 to 39 mph
and/or gusts from 46 to 57 mph are likely. Winds this strong can
make driving difficult, especially for high profile vehicles. Use
extra caution. Be sure to secure all light weight property.

&&

$$

Howerton
472 
WWUS73 KICT 142330
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
630 PM CDT Sat Apr 14 2018

...Northwest winds will remain strong and gusty through the
evening...

KSZ032-033-047-048-050-150500-
/O.CAN.KICT.HW.W.0002.000000T0000Z-180415T0000Z/
/O.EXT.KICT.WI.Y.0013.180414T2330Z-180415T0500Z/
Russell-Lincoln-Barton-Ellsworth-Rice-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Lyons, and Sterling
630 PM CDT Sat Apr 14 2018

...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CDT TONIGHT...
...HIGH WIND WARNING IS CANCELLED...

The National Weather Service in Wichita has cancelled the High
Wind Warning.

* Winds...North to northwest at 25 to 35 mph with gusts up to  
  50 mph.

* Timing...of the strongest winds will occur through mid-evening,
  then slowly diminish after midnight.

* Impacts...Driving will be difficult, especially for high profile
  vehicles, and for those traveling on east-west oriented 
  highways such as I-70.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that sustained winds of at least 30 mph
and/or wind gusts over 45 mph are expected.  Winds this strong
can make driving difficult, especially for high profile
vehicles. Use extra caution.

&&

$$

KSZ049-051>053-067>069-082-083-091>093-150500-
/O.CON.KICT.WI.Y.0013.000000T0000Z-180415T0500Z/
Saline-McPherson-Marion-Chase-Reno-Harvey-Butler-Kingman-Sedgwick-
Harper-Sumner-Cowley-
Including the cities of Salina, McPherson, Hillsboro, Marion, 
Peabody, Cottonwood Falls, Strong City, Hutchinson, Newton, 
El Dorado, Augusta, Andover, Rose Hill, Kingman, Derby, 
Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, 
Harper, Attica, Wellington, Winfield, and Arkansas City
630 PM CDT Sat Apr 14 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT...

* Winds...Northwest 25 to 30 mph with gusts up to 45 mph.

* Timing...of the strongest winds will occur through mid-evening,
  then slowly diminish after midnight.

* Impacts...Driving will be difficult, especially for high profile
  vehicles, and for those traveling on east-west oriented highways
  such as I-70 and U.S. 400.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that sustained winds of at least 30 mph
and/or wind gusts over 45 mph are expected.  Winds this strong
can make driving difficult, especially for high profile
vehicles. Use extra caution.

&&

$$

KSZ070-094-098-150500-
/O.CON.KICT.WI.Y.0014.000000T0000Z-180415T0500Z/
Greenwood-Elk-Chautauqua-
Including the cities of Eureka, Madison, Howard, Moline, Longton,
Grenola, Sedan, and Cedar Vale
630 PM CDT Sat Apr 14 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT...

* Winds...Northwest 25 to 30 mph with gusts up to 45 mph.

* Timing...of the strongest winds will occur through mid-evening,
  then slowly diminish after midnight.

* Impacts...Driving will be difficult, especially for high 
  profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that sustained winds of at least 30 mph
and/or wind gusts over 45 mph are expected.  Winds this strong
can make driving difficult, especially for high profile
vehicles. Use extra caution.

&&

$$
486 
WWUS73 KICT 150409
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
1109 PM CDT Sat Apr 14 2018


KSZ032-033-047>053-067>069-082-083-091>093-150515-
/O.CAN.KICT.WI.Y.0013.000000T0000Z-180415T0500Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-
Chase-Reno-Harvey-Butler-Kingman-Sedgwick-Harper-Sumner-Cowley-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, 
McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, 
Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, 
Rose Hill, Kingman, Derby, Haysville, Bel Aire, Park City, 
Valley Center, Wichita, Anthony, Harper, Attica, Wellington, 
Winfield, and Arkansas City
1109 PM CDT Sat Apr 14 2018

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Wichita has cancelled the Wind
Advisory.

North to northwest winds had subsided a bit late this evening 
and although they will remain gusty overnight, the wind advisory
has been cancelled.

$$

KSZ070-094-098-150515-
/O.CAN.KICT.WI.Y.0014.000000T0000Z-180415T0500Z/
Greenwood-Elk-Chautauqua-
Including the cities of Eureka, Madison, Howard, Moline, Longton,
Grenola, Sedan, and Cedar Vale
1109 PM CDT Sat Apr 14 2018

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Wichita has cancelled the Wind
Advisory.

North to northwest winds had subsided a bit late this evening 
and although they will remain gusty overnight, the wind advisory
has been cancelled.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Apr 14, 4:02 AM CDT, 38 minutes earlier.

Area forecast discussion, Apr 14, 4:02 AM CDT, 38 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
402 AM CDT Sat Apr 14 2018

.SHORT TERM...(Today through Monday night)
Issued at 402 AM CDT Sat Apr 14 2018

Forecast Headlines/Highlights:

1) Winter Weather Advisory Today Expanded across Ellsworth, Saline,
McPherson, Marion & Chase Counties.

2) High Wind Warning Remains In Effect For Russell, Barton, Rice,
Ellsworth & Lincoln Counties.

3) Wind Advisory Across South-Central KS Expanded Across Greenwood,
Elk & Chautauqua Counties.

Today:
This, no doubt, remains the most active period of forecast. The
vicious cyclone that was centered over extreme North-Central KS
late Thursday Night/early yesterday morning is centered over far
SE Nebraska early this morning. A powerful cold front curves from
the cyclone to near the KS/MO border, thru C OK to C TX while a
stationary front extends across far Northern MO. The sfc cyclone
will move generally in an easterly manner, reaching the Mid-MS
Valley early this evening. STRONG NW winds will lash the region,
easily reaching advisory criteria in most areas & even stronger
across NW sections. The snow occurring across much of Central KS
will continue to spread SE & may encroach upon Highway 54/400. A
light rain/light snow mixture is anticipated perhaps as far as
Highway 54/400 before changing back to light rain by midday. The
strong NW winds will no doubt keep temps in check. In fact, have
lowered highs even further in most areas.

Tonight:
As the cyclone continues its trek E, a sharp inverted sfc ridge
will knife due S across the Western Plains to produce bitterly
cold weather. Record lows are in reach. With the inverted ridge
forcing the sfc cyclone E, all precipitation should exit KICT
Country early this evening.

Sun-Mon Night:
Quiet weather will dominate the region as the afore-mentioned
ridge continues to build S/SE.

.LONG TERM...(Tuesday through Friday)
Issued at 402 AM CDT Sat Apr 14 2018

Another very intense sfc cyclone is still scheduled to push E
across most of Northern KS Tue & Tue Night. This would send
another cold front (though not as strong) across the state Tue
Night. Moisture is greatly lacking & so no precipitation would
result.

&&

.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
Issued at 1139 PM CDT Fri Apr 13 2018

Very strong northwest winds will spread across central Kansas
overnight along with rain changing to snow. Some light snow
accumulations and reduced visibilities from blowing snow are
likely over central Kansas for late tonight into Saturday morning.
Meanwhile low clouds in the MVFR range will blanket the entire
area for much of the day on Saturday along with persistent very
strong northwest winds.

&&

.FIRE WEATHER...
Issued at 402 AM CDT Sat Apr 14 2018

Although NW winds will be very strong, they will also transport
much colder air into KS which would keep the grassland fire danger
in check for most areas. A very high grassland fire danger will
none-the-less across Central & South-Central KS this afternoon.

&&

.CLIMATE...
Issued at 402 AM CDT Sat Apr 14 2018

Record Lows For April 15th:

Wichita: 25 In 1983
Chanute: 23 In 2014
Salina:  21 In 2014
Russell: 18 In 2014

&&

.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT    40  24  49  26 /  30  10   0   0
Hutchinson      37  23  49  24 /  40  10   0   0
Newton          37  22  46  23 /  40  10   0   0
ElDorado        39  24  47  25 /  30  10   0   0
Winfield-KWLD   42  24  51  26 /  20  10   0   0
Russell         33  18  47  21 /  50  10   0   0
Great Bend      35  19  49  24 /  30  10   0   0
Salina          35  22  45  22 /  60  10   0   0
McPherson       36  22  46  22 /  50  10   0   0
Coffeyville     46  29  49  27 /  10  10   0   0
Chanute         44  26  45  25 /  10  20   0   0
Iola            43  26  44  25 /  20  20   0   0
Parsons-KPPF    45  28  47  26 /  10  10   0   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 7 PM CDT this evening for KSZ049-051>053-
067>070-082-083-091>094-098.

High Wind Warning until 7 PM CDT this evening for KSZ032-033-047-
048-050.

Winter Weather Advisory until 7 PM CDT this evening for KSZ032-
033-048-049-051>053.

&&

SHORT TERM...EPS
LONG TERM...EPS
AVIATION...CDJ
FIRE WEATHER...EPS
CLIMATE...EPS
Hazardous weather outlook, Apr 13, 7:41 PM CDT, 8 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
741 PM CDT Fri Apr 13 2018

KSZ032-033-047>053-067>072-082-083-091>096-098>100-150045-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
741 PM CDT Fri Apr 13 2018

This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.

.DAY ONE...Tonight

The winds will shift to the northwest and increase to 30 to 40 mph
overnight, with gusts around 50 mph. The strongest winds will affect
central Kansas west of Highway 14. For further details, please
refer to the High Wind Warning and Wind Advisory.

A light rain will change over to snow across mainly central Kansas
tonight. The wintry mix may reach as far southeast as Wichita and
El Dorado late tonight. Snow amounts will range from a trace along
highway 50 to near 2 inches north of interstate 70. See latest
winter weather advisory for more details.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Northwest winds from 30 to as high as 45 mph will whip across all
of central and south central Kansas on Saturday. The strongest
winds would hit areas along, and west, of Highway 14. For further
details, please refer to the High Wind Warning and Wind Advisory.

A very high to extreme fire danger will exist in all areas Tuesday
afternoon. A very high fire danger is likely for parts of central
and south central Kansas Wednesday and Thursday afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated tonight.

&&

For a graphical version of this information, see our webpage at:
http://weather.gov/wichita/hwo/

Nearby

Wind Advisories in Kansas, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.